Pennsylvania, 2004Flash Flood in Pennsylvania, August 30 to 31, 2004
August 30 to 31, 2004 · NWS BGM · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 30, 9:35 PM EST, 20 minutes earlier.
Area forecast discussion, Aug 30, 9:35 PM EST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1035 PM EDT MON AUG 30 2004
.SHORT TERM...
EVENING UPDATE...TROPICAL CONVECTIVE RAINFALL CAUSED OVER SVRL DAYS
BROKE THE CAMELS BACK TODAY...AND RESULTED IN MAJOR FLASH FLOODING
IN MANY PARTS OF CWA...SOME OF IT DEVASTATING. SEE ALBLSRBGM FOR
DETAILS. JET LIFTING ACROSS ERN CANADA AND THUS ENTRANCE REGION
CIRCULATION GOING WITH IT. UPR TROF MAKING PROGRESS EWD INTO NEW
YORK WITH DISTINCT CLEARING LINE WORKING ACROSS LK ONTARIO. REMNANTS
OF GASTONE SHOULD BE BUMPED OFF TO OUR EAST OVERNIGHT BY TROF...BUT
SOME ADDL SHOWERS/STORMS LIKELY FOR SVRL MORE HOURS OVER WRN
CATS/POCONOS AND ERN SUSQ REGION. SATL MOVMT OF SYSTEMS SHOWS GFS
SOLUTION BEST GUIDANCE. REMAINDER OF AREA JUST A CHC FOR LINGERING
SHOWER WITH TROF PASSAGE. CLOUDS SLOW TO CLEAR LATE IN THE
WEST...AND NOT UNTIL MORNING EAST. FLASH FLOOD WATCH CANCELLED FOR
FINGER LAKES...BUT STILL IN EFFECT THROUGH MIDNIGHT FOR NE PA AND
PARTS OF S CNTRL NY. WILL BE BACK WITH ANOTHER UPDATE AROUND
MIDNIGHT OR SO. -BREWSTER
TUESDAY...WILL KEEP A CHC OF A FEW LINGERING SHOERS IN EXTREME SE
FOR FIRST PART OF THE MORNING...AS SOME UNCERTAINITY EXISTS AS TO
HOW MUCH GASTON WILL HOLD UP ANY PRECIP ASSOCIATED WITH FRONT.
GENERALLY...SKIES WILL CLEAR OUT WEST TO THE EAST AS HIGH PRESSURE
BUILDS IN.
WEDNESDAY...WNW FLOW ALOFT...COMBINED WITH SOME SFC RIDGING SHOULD
PROVIDE A FAIR DAY. -CEMPA
&&
.LONG TERM (WED NIGHT-MON)...
HIGH PRESSURE WILL BE IN CONTROL THROUGH SATURDAY WITH TEMPERATURES
NEAR OR A BIT ABOVE NORMAL. THE FUTURE TRACK OF HURRICANE FRANCES
WILL DETERMINE CONDITIONS ON SUN-MON. AT THIS POINT THERE IS A
POSSIBILITY THAT FRANCES WILL MOVE CLOSE ENOUGH TO OUR AREA TO GIVE
US SOME RAIN...SO HAVE CHC POPS SUN-MON. -VANAUSDALL
&&
.AVIATION...
LOW CLOUDS/FOG/RAIN WILL CONTINUE THROUGH 09Z-12Z TUESDAY...WITH
MVFR/IFR CONDITIONS. CONDITIONS WILL BECOME VFR TUESDAY MORNING.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH SULLIVAN AND DELAWARE COUNTIES UNTIL MIDNIGHT.
PA...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR
LACKAWANNA...LUZERNE...PIKE...WAYNE...WYOMING..SUSQUEHANNA.
&&
Hazardous weather outlook, Aug 30, 2:00 AM EST, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 AM EDT MON AUG 30 2004
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-311000-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
300 AM EDT MON AUG 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
THUNDERSTORMS WILL DEVELOP ONCE MORE IN THE MOIST UNSTABLE
ATMOSPHERE OVER NEW YORK AND PENNSYLVANIA. THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS...THOUGH A FEW DOWNED TREES
ARE POSSIBLE IN GUSTY WINDS DUE TO SOGGY TERRAIN CONDITIONS. THE
MAIN THREAT WILL BE FOR HEAVY RAINFALL...PARTICULARLY OVER AREAS
WHICH RECEIVED COPIOUS RAINFALL SUNDAY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS ANTICIPATED.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER RAINFALL
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY PRECIPITATION TO THE
NATIONAL WEATHER SERVICE.
DJP
In the hours before
Local storm report, Aug 30, 4:14 PM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
514 PM EDT MON AUG 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD POMPEY 42.90N 76.02W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS FLOODING FROM EXCESSIVE
RAINS.
1215 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS OVER THEIR BANKS.
FLOODING ALSO OCCURRED IN LAFAYETTE.
1230 PM FLASH FLOOD CANASTOTA 43.08N 75.76W
08/30/2004 MADISON NY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0120 PM FLASH FLOOD LOCKE 42.67N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0120 PM FLASH FLOOD MORAVIA 42.71N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROAD WASHOUTS AND FLOODING. OWASCO INLET IS OVER ITS
BANKS AND FLOODING ROADWAYS.
0220 PM FLASH FLOOD THURSTON 42.22N 77.27W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD CAMPBELL 42.23N 77.20W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0340 PM FLASH FLOOD CHITTENANGO 43.05N 75.87W
08/30/2004 MADISON NY TRAINED SPOTTER
SEVERAL ROADS FLOODED.
0345 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY TRAINED SPOTTER
GOLF COURSE FLOODED.
0440 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE
119 AND COUNTY ROUTE 2.
0454 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
SIGNIFICANT FLOODING ALONG LIMESTONE CREEK MAINLY IN
SOUTHERN PART OF TOWN, BUT SPREADING NORTH. REPORTED AS
WORST FLOODING THEY/VE SEEN IN 20 YEARS.
&&
NICOSIALocal storm report, Aug 30, 6:08 PM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
708 PM EDT MON AUG 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD POMPEY 42.90N 76.02W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS FLOODING FROM EXCESSIVE
RAINS.
1215 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS OVER THEIR BANKS.
FLOODING ALSO OCCURRED IN LAFAYETTE.
1230 PM FLASH FLOOD CANASTOTA 43.08N 75.76W
08/30/2004 MADISON NY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0120 PM FLASH FLOOD LOCKE 42.67N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0120 PM FLASH FLOOD MORAVIA 42.71N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROAD WASHOUTS AND FLOODING. OWASCO INLET IS OVER ITS
BANKS AND FLOODING ROADWAYS.
0220 PM FLASH FLOOD ELMIRA 42.09N 76.81W
08/30/2004 CHEMUNG NY EMERGENCY MNGR
SEVERAL UNDERPASSES FLOODED BY EXCESSIVE RAIN.
0220 PM FLASH FLOOD CAMPBELL 42.23N 77.20W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD THURSTON 42.22N 77.27W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0340 PM FLASH FLOOD CHITTENANGO 43.05N 75.87W
08/30/2004 MADISON NY TRAINED SPOTTER
SEVERAL ROADS FLOODED.
0345 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY TRAINED SPOTTER
GOLF COURSE FLOODED.
0420 PM FLASH FLOOD SCOTT 42.73N 76.23W
08/30/2004 CORTLAND NY EMERGENCY MNGR
ROADS FLOODED.
0440 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE
119 AND COUNTY ROUTE 2.
0454 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
SIGNIFICANT FLOODING ALONG LIMESTONE CREEK MAINLY IN
SOUTHERN PART OF TOWN, BUT SPREADING NORTH. REPORTED AS
WORST FLOODING THEY/VE SEEN IN 20 YEARS.
0656 PM FLASH FLOOD 1 W MATAMORAS 41.37N 74.72W
08/30/2004 PIKE PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
&&
NICOSIALocal storm report, Aug 30, 6:41 PM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
741 PM EDT MON AUG 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS OVER THEIR BANKS.
FLOODING ALSO OCCURRED IN LAFAYETTE.
1215 PM FLASH FLOOD POMPEY 42.90N 76.02W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS FLOODING FROM EXCESSIVE
RAINS.
1230 PM FLASH FLOOD CANASTOTA 43.08N 75.76W
08/30/2004 MADISON NY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0120 PM FLASH FLOOD MORAVIA 42.71N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROAD WASHOUTS AND FLOODING. OWASCO INLET IS OVER ITS
BANKS AND FLOODING ROADWAYS.
0120 PM FLASH FLOOD LOCKE 42.67N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0220 PM FLASH FLOOD CAMPBELL 42.23N 77.20W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD THURSTON 42.22N 77.27W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD ELMIRA 42.09N 76.81W
08/30/2004 CHEMUNG NY EMERGENCY MNGR
SEVERAL UNDERPASSES FLOODED BY EXCESSIVE RAIN.
0340 PM FLASH FLOOD CHITTENANGO 43.05N 75.87W
08/30/2004 MADISON NY TRAINED SPOTTER
SEVERAL ROADS FLOODED.
0345 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY TRAINED SPOTTER
GOLF COURSE FLOODED.
0420 PM FLASH FLOOD SCOTT 42.73N 76.23W
08/30/2004 CORTLAND NY EMERGENCY MNGR
ROADS FLOODED.
0440 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE
119 AND COUNTY ROUTE 2.
0454 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
SIGNIFICANT FLOODING ALONG LIMESTONE CREEK MAINLY IN
SOUTHERN PART OF TOWN, BUT SPREADING NORTH. REPORTED AS
WORST FLOODING THEY/VE SEEN IN 20 YEARS.
0656 PM FLASH FLOOD 1 W MATAMORAS 41.37N 74.72W
08/30/2004 PIKE PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0740 PM FLASH FLOOD CLARKS SUMMIT 41.49N 75.71W
08/30/2004 LACKAWANNA PA LAW ENFORCEMENT
SEVERAL ROADS FLOODED. ONE ROAD DAMAGED NEAR WAVERLY BY
FLOOD WATERS.
&&
NICOSIALocal storm report, Aug 30, 7:12 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
812 PM EDT MON AUG 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD POMPEY 42.90N 76.02W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS FLOODING FROM EXCESSIVE
RAINS.
1215 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS OVER THEIR BANKS.
FLOODING ALSO OCCURRED IN LAFAYETTE.
1230 PM FLASH FLOOD CANASTOTA 43.08N 75.76W
08/30/2004 MADISON NY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0120 PM FLASH FLOOD LOCKE 42.67N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0120 PM FLASH FLOOD MORAVIA 42.71N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROAD WASHOUTS AND FLOODING. OWASCO INLET IS OVER ITS
BANKS AND FLOODING ROADWAYS.
0220 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD CAMPBELL 42.23N 77.20W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD ELMIRA 42.09N 76.81W
08/30/2004 CHEMUNG NY EMERGENCY MNGR
SEVERAL UNDERPASSES FLOODED BY EXCESSIVE RAIN.
0220 PM FLASH FLOOD THURSTON 42.22N 77.27W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0340 PM FLASH FLOOD CHITTENANGO 43.05N 75.87W
08/30/2004 MADISON NY TRAINED SPOTTER
SEVERAL ROADS FLOODED.
0345 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY TRAINED SPOTTER
GOLF COURSE FLOODED.
0420 PM FLASH FLOOD SCOTT 42.73N 76.23W
08/30/2004 CORTLAND NY EMERGENCY MNGR
ROADS FLOODED.
0440 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE
119 AND COUNTY ROUTE 2.
0454 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
SIGNIFICANT FLOODING ALONG LIMESTONE CREEK MAINLY IN
SOUTHERN PART OF TOWN, BUT SPREADING NORTH. REPORTED AS
WORST FLOODING THEY/VE SEEN IN 20 YEARS.
0656 PM FLASH FLOOD 1 W MATAMORAS 41.37N 74.72W
08/30/2004 PIKE PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0740 PM FLASH FLOOD CLARKS SUMMIT 41.49N 75.71W
08/30/2004 LACKAWANNA PA LAW ENFORCEMENT
SEVERAL ROADS FLOODED. ONE ROAD DAMAGED NEAR WAVERLY BY
FLOOD WATERS.
0800 PM FLASH FLOOD 2 SW HAVEN 41.51N 74.56W
08/30/2004 SULLIVAN NY LAW ENFORCEMENT
MAJOR FLOODING OCCURRING IN WESTBROOKVILLE. NUMEROUS
ROADS WERE FLOODED. REPORTS OF POLES BEING WASHED OUT OF
THE GROUND. EVACUATIONS TAKING PLACE.
&&
NICOSIALocal storm report, Aug 30, 9:21 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1021 PM EDT MON AUG 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS OVER THEIR BANKS.
FLOODING ALSO OCCURRED IN LAFAYETTE.
1215 PM FLASH FLOOD POMPEY 42.90N 76.02W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS FLOODING FROM EXCESSIVE
RAINS.
1230 PM FLASH FLOOD CANASTOTA 43.08N 75.76W
08/30/2004 MADISON NY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0120 PM FLASH FLOOD MORAVIA 42.71N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROAD WASHOUTS AND FLOODING. OWASCO INLET IS OVER ITS
BANKS AND FLOODING ROADWAYS.
0120 PM FLASH FLOOD LOCKE 42.67N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0220 PM FLASH FLOOD ELMIRA 42.09N 76.81W
08/30/2004 CHEMUNG NY EMERGENCY MNGR
SEVERAL UNDERPASSES FLOODED BY EXCESSIVE RAIN.
0220 PM FLASH FLOOD THURSTON 42.22N 77.27W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD CAMPBELL 42.23N 77.20W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0340 PM FLASH FLOOD CHITTENANGO 43.05N 75.87W
08/30/2004 MADISON NY TRAINED SPOTTER
SEVERAL ROADS FLOODED.
0345 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY TRAINED SPOTTER
GOLF COURSE FLOODED.
0420 PM FLASH FLOOD SCOTT 42.73N 76.23W
08/30/2004 CORTLAND NY EMERGENCY MNGR
ROADS FLOODED.
0440 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE
119 AND COUNTY ROUTE 2.
0454 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
SIGNIFICANT FLOODING ALONG LIMESTONE CREEK MAINLY IN
SOUTHERN PART OF TOWN, BUT SPREADING NORTH. REPORTED AS
WORST FLOODING THEY/VE SEEN IN 20 YEARS.
0656 PM FLASH FLOOD 1 W MATAMORAS 41.37N 74.72W
08/30/2004 PIKE PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0740 PM FLASH FLOOD CLARKS SUMMIT 41.49N 75.71W
08/30/2004 LACKAWANNA PA LAW ENFORCEMENT
SEVERAL ROADS FLOODED. ONE ROAD DAMAGED NEAR WAVERLY BY
FLOOD WATERS.
0800 PM FLASH FLOOD 2 SW HAVEN 41.51N 74.56W
08/30/2004 SULLIVAN NY LAW ENFORCEMENT
MAJOR FLOODING OCCURRING IN WESTBROOKVILLE. NUMEROUS
ROADS WERE FLOODED. REPORTS OF POLES BEING WASHED OUT OF
THE GROUND. EVACUATIONS TAKING PLACE.
0900 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
08/30/2004 WYOMING PA LAW ENFORCEMENT
TUNKHANNOCK CREEK WAS FLOODING A PORTION OF TUNKHANNOCK
BORO.
1000 PM FLASH FLOOD WINDSOR 42.08N 75.64W
08/30/2004 BROOME NY LAW ENFORCEMENT
ROADS FLOODED.
1000 PM FLASH FLOOD SANFORD 42.10N 75.48W
08/30/2004 BROOME NY LAW ENFORCEMENT
ROADS FLOODED.
&&
NICOSIALocal storm report, Aug 30, 9:27 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1027 PM EDT MON AUG 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS OVER THEIR BANKS.
FLOODING ALSO OCCURRED IN LAFAYETTE.
1215 PM FLASH FLOOD POMPEY 42.90N 76.02W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS FLOODING FROM EXCESSIVE
RAINS.
1230 PM FLASH FLOOD CANASTOTA 43.08N 75.76W
08/30/2004 MADISON NY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0120 PM FLASH FLOOD MORAVIA 42.71N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROAD WASHOUTS AND FLOODING. OWASCO INLET IS OVER ITS
BANKS AND FLOODING ROADWAYS.
0120 PM FLASH FLOOD LOCKE 42.67N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0220 PM FLASH FLOOD ELMIRA 42.09N 76.81W
08/30/2004 CHEMUNG NY EMERGENCY MNGR
SEVERAL UNDERPASSES FLOODED BY EXCESSIVE RAIN.
0220 PM FLASH FLOOD THURSTON 42.22N 77.27W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD CAMPBELL 42.23N 77.20W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0340 PM FLASH FLOOD CHITTENANGO 43.05N 75.87W
08/30/2004 MADISON NY TRAINED SPOTTER
SEVERAL ROADS FLOODED.
0345 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY TRAINED SPOTTER
GOLF COURSE FLOODED.
0420 PM FLASH FLOOD SCOTT 42.73N 76.23W
08/30/2004 CORTLAND NY EMERGENCY MNGR
ROADS FLOODED.
0440 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE
119 AND COUNTY ROUTE 2.
0454 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
SIGNIFICANT FLOODING ALONG LIMESTONE CREEK MAINLY IN
SOUTHERN PART OF TOWN, BUT SPREADING NORTH. REPORTED AS
WORST FLOODING THEY/VE SEEN IN 20 YEARS.
0656 PM FLASH FLOOD 1 W MATAMORAS 41.37N 74.72W
08/30/2004 PIKE PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0740 PM FLASH FLOOD CLARKS SUMMIT 41.49N 75.71W
08/30/2004 LACKAWANNA PA LAW ENFORCEMENT
SEVERAL ROADS FLOODED. ONE ROAD DAMAGED NEAR WAVERLY BY
FLOOD WATERS.
0800 PM FLASH FLOOD 2 SW HAVEN 41.51N 74.56W
08/30/2004 SULLIVAN NY LAW ENFORCEMENT
MAJOR FLOODING OCCURRING IN WESTBROOKVILLE. NUMEROUS
ROADS WERE FLOODED. REPORTS OF POLES BEING WASHED OUT OF
THE GROUND. EVACUATIONS TAKING PLACE.
0920 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
08/30/2004 WYOMING PA LAW ENFORCEMENT
TUNKHANNOCK BORO CREEK WAS FLOODING A PORTION OF
TUNKHANNOCK BORO. 2 HOMES WERE FLOODED. WATER WAS AS HIGH
AS 4 FEET DEEP ON THE INTERSECTION OF EAST HARRISON AND
MCCORD STREET.
1000 PM FLASH FLOOD WINDSOR 42.08N 75.64W
08/30/2004 BROOME NY LAW ENFORCEMENT
ROADS FLOODED.
1000 PM FLASH FLOOD SANFORD 42.10N 75.48W
08/30/2004 BROOME NY LAW ENFORCEMENT
ROADS FLOODED.
&&
NICOSIAFlash Flood, Susquehanna
- When
- August 30, 9:55 PM EST to August 31, 2:30 AM EST
- Where
- Susquehanna County, New Milford
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.821, -75.801 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding. Many roads were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Virginia, August 30, 20048 deaths · $29 million · 14 events
- Flash Flood in New York, August 30, 2004$20 million · 1 event
- Flash Flood in New York, August 30, 2004$4.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30 to 31, 2004$1.0 million · 1 event
- Flash Flood in New York, August 30, 2004$500,000 · 1 event
- Hail in Texas, August 30, 2004$365,000 · 1.75 in hail · 7 events
- Flash Flood in New York, August 30, 2004$280,000 · 1 event
- Tornadoes in Virginia, August 30, 2004$110,000 · F0 · 16 events
- Flooding in Vermont, August 30, 2004$70,000 · 2 events
- Flooding in Vermont, August 30, 2004$50,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421202.